Alert archive / California / High Surf Advisories in 2021
High Surf Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Mar 8, 2021, 1:23 AM PST. It took effect at Mar 8, 2021, 3:00 PM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2021, 1:23 AM PST (09:23 UTC)
- In effect from
- Mar 8, 2021, 3:00 PM PST
- Expired
- Mar 11, 2021, 9:00 PM PST
- In force
- 3 days
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
693 WHUS46 KLOX 080923 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 123 AM PST Mon Mar 8 2021 CAZ034-035-082300- /O.NEW.KLOX.SU.Y.0010.210308T2300Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 123 AM PST Mon Mar 8 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents beginning late this afternoon and continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur tonight and once again Wednesday afternoon through Thursday. High surf should decrease to below 10 feet by Thursday evening into Friday morning. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From 3 PM this afternoon to 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CK
12 follow-up statements
177 WHUS46 KLOX 082224 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 224 PM PST Mon Mar 8 2021 CAZ034-035-090630- /O.CON.KLOX.SU.Y.0010.210308T2300Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 224 PM PST Mon Mar 8 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents beginning late this afternoon and continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur tonight and once again Wednesday afternoon through Thursday. High surf should decrease to below 10 feet by Thursday evening into Friday morning. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Phillips
756 WHUS46 KLOX 090348 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 748 PM PST Mon Mar 8 2021 CAZ034-035-091200- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 748 PM PST Mon Mar 8 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents beginning continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur tonight and once again Wednesday afternoon through Thursday. High surf should decrease to below 10 feet by Thursday evening into Friday morning. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ RAT
107 WHUS46 KLOX 091146 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 346 AM PST Tue Mar 9 2021 CAZ034-035-092200- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 346 AM PST Tue Mar 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents beginning continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur Wednesday afternoon through Thursday. High surf should decrease to below 10 feet by Thursday evening into Friday morning. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CK
811 WHUS46 KLOX 092131 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 131 PM PST Tue Mar 9 2021 CAZ040-100545- /O.EXB.KLOX.SU.Y.0010.210309T2200Z-210311T1900Z/ Ventura County Coast- 131 PM PST Tue Mar 9 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 7 feet with dangerous rip currents beginning continuing through Thursday evening. The highest surf will occur Wednesday night. High surf should decrease to below 7 feet by Thursday evening into Friday morning. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ034-035-100545- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 131 PM PST Tue Mar 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents beginning continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur Wednesday afternoon through Thursday. High surf should decrease to below 10 feet by Thursday evening into Friday morning. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Phillips
268 WHUS46 KLOX 100440 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 840 PM PST Tue Mar 9 2021 CAZ034-035-101400- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 840 PM PST Tue Mar 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Surf building to 8 to 12 feet tonight and Wednesday and continuing through Thursday evening. The peak of the highest surf with local sets to 14 feet will occur Wednesday afternoon through Thursday. Dangerous rip currents will also continue. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-101400- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 840 PM PST Tue Mar 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WHAT...Surf building to 5 to 7 feet tonight and Wednesday and continuing through Thursday evening. Dangerous rip currents will also continue. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
873 WHUS46 KLOX 101034 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 234 AM PST Wed Mar 10 2021 CAZ034-035-101845- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 234 AM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents. The peak of the highest surf will occur this afternoon and evening with local sets to 14 feet. Surf will be largest along west and northwest-facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-101845- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 234 AM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WHAT...Large breaking waves of 4 to 7 feet with dangerous rip currents. Surf will be largest along west-facing beaches. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Stewart
322 WHUS46 KLOX 101858 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1058 AM PST Wed Mar 10 2021 CAZ034-035-110300- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1058 AM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 6 to 10 feet with dangerous rip currents. The peak of the highest surf will occur this afternoon and evening with local sets to 12 feet. Surf will be largest along west and northwest-facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-110300- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 1058 AM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WHAT...Large breaking waves of 4 to 7 feet with dangerous rip currents. Surf will be largest along west-facing beaches. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Phillips
501 WHUS46 KLOX 110147 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 547 PM PST Wed Mar 10 2021 CAZ034-035-111215- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 547 PM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... * WHAT...Large breaking waves of 6 to 10 feet with dangerous rip currents. The peak of the highest surf will occur this through this evening with local sets to 12 feet. Surf will be largest along west and northwest-facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-111215- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 547 PM PST Wed Mar 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * WHAT...Large breaking waves of 4 to 7 feet with dangerous rip currents. Surf will be largest along west-facing beaches. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Smith
554 WHUS46 KLOX 111121 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 321 AM PST Thu Mar 11 2021 CAZ034-035-111900- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 321 AM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Large breaking waves of 6 to 10 feet with dangerous rip currents. Surf will be largest along west and northwest-facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ040-111900- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 321 AM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Large breaking waves of 4 to 7 feet with dangerous rip currents. Surf will be largest along west-facing beaches. * WHERE...Ventura County Coast. * WHEN...Until 11 AM PST this morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CK
058 WHUS46 KLOX 111849 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1049 AM PST Thu Mar 11 2021 CAZ040-112000- /O.EXP.KLOX.SU.Y.0010.000000T0000Z-210311T1900Z/ Ventura County Coast- 1049 AM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... Strong rip currents will likely continue through this evening. $$ CAZ034-035-120300- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1049 AM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Large breaking waves of 6 to 10 feet with dangerous rip currents. Surf will be largest along west and northwest-facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sweet
710 WHUS46 KLOX 120008 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 408 PM PST Thu Mar 11 2021 CAZ034-035-120500- /O.CON.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 408 PM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Breaking waves of 6 to 10 feet with dangerous rip currents. The largest surf will be along west and northwest- facing beaches. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Smith
255 WHUS46 KLOX 120439 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 839 PM PST Thu Mar 11 2021 CAZ034-035-120545- /O.EXP.KLOX.SU.Y.0010.000000T0000Z-210312T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 839 PM PST Thu Mar 11 2021 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Surf has subsided below advisory levels and is not expected to return in the near future. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 7, 9:47 PM PST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 7, 9:47 PM PST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
947 PM PST Sun Mar 7 2021
.SYNOPSIS...07/832 PM.
A strengthening onshore flow will cool temperatures and increase
overnight and morning low clouds and fog. A cold storm system will
bring gusty winds, rain, and low elevation snow to the region
late Tuesday through Thursday. Temperatures will warm to near
normal next weekend.
&&
.SHORT TERM (SUN-WED)...07/832 PM.
Southwest flow aloft remains in place this evening as a weak
shortwave trough moves over the region. Breaks in the cirrus deck,
now starting to move east, are starting to reveal a deep marine
layer stratus deck already well-entrenched for areas south of
Point Conception. The latest AMDAR soundings from KLAX indicate a
marine layer depth around 3400 feet deep at this time. Stratus
clouds are expanding rapidly and look to fill in later tonight.
The instability with the shortwave trough will deepen the marine
layer to around 5000 feet. Drizzle is certainly possible with the
deep marine layer in place and the shortwave trough moving over
the region. With the marine layer getting this deep, it is
possible that it could spill over into the Antelope Valley. This
will need to be monitored as time height sections do indicate
stratus spilling over. A cooling trend will continue into Monday
as onshore flow strengthens.
***From Previous Discussion***
12Z models in good synoptic agreement through the short term
period. At upper levels, broad cyclonic flow will persist over
the area through Tuesday with an upper low dropping southward,
just off the Central CA coast, on Wednesday. Near the surface,
moderate onshore flow to the east will persist with some northerly
offshore flow tonight through Monday night.
Forecast-wise, tonight and Monday should be rather uneventful.
With cyclonic flow aloft and decent onshore surface gradients,
expect marine inversion to deepen overnight. So, low clouds should
be able to push into the coastal slopes by Monday morning.
Additionally, this pattern will result in some patchy drizzle
south of Point Conception with even a slight chance of measurable
rain across Los Angeles county. Other than the marine layer
clouds, varying amounts of high level clouds will continue
through Monday. Temperatures on Monday will be a few degrees
cooler all areas. Also, there will be some gusty westerly winds
across the Antelope Valley Monday afternoon and some Sundowners
Monday evening. For both these areas, there is a chance for low
end advisory-level winds.
For Monday night/Tuesday, expect gradual increase in clouds with
continued onshore flow and approaching cold front Tuesday
afternoon. The cold front is forecast to begin impacting the
Central Coast Tuesday afternoon/evening with rain becoming likely
by the evening hours north of Point Conception. South of Point
Conception, a slight chance to chance of precipitation will
develop Tuesday evening. Models indicate some instability moving
into the Central Coast Tuesday evening which will result in a
slight chance of thunderstorms. Through Tuesday evening, snow
levels will drop to 4000-4500 feet.
For Tuesday night/Wednesday, all models still indicate the upper
low will sweep a cold front across the area. So, all areas can
expect a decent amount of precipitation with this system. Steady
light to moderate rain can be expected through Wednesday afternoon
with a more showery pattern Wednesday evening. Through Wednesday
evening, most areas can expect between 0.50 and 1.00 inches of
rain with locally higher amounts in the mountains. With the cold
air aloft, a slight chance of thunderstorms will be possible for
all areas through Wednesday evening. Snow levels will continue to
drop, lowering to 2500-3500 feet by Wednesday evening. With some
gusty southwesterly winds anticipated, Winter Storm conditions
will be possible in the SBA/Ventura/LA mountains. So, will issue
a WINTER STORM WATCH from 1000 PM Tuesday evening through 1000 PM
Thursday evening (snow totals potentially 6-12" above 4500 feet
and southwest winds gusting to 45 mph), allowing for a big enough
window for future shifts to fine tune the exact timing of winter
storm conditions. With such low snow levels, there may be issues
across the Grapevine during this time period. Please see LAXWSWLOX
for the details on the WINTER STORM WATCH. As for the recent burn
areas, do not anticipate any significant issues at this time, but
the potentially heavy rainfall with any possible thunderstorm
development will need to be watched closely.
.LONG TERM (THU-SUN)...07/155 PM.
For the extended, after Thursday, forecast confidence decreases
noticeably as GFS and ECMWF have much different ideas about the
overall synoptic pattern.
For Thursday, both the GFS and ECMWF are on the same page. The
upper low will move across the area during the day, reaching the
eastern CA deserts by the evening. This pattern will keep a
post-frontal showery pattern over the area through the day. There
will be a chance of showers just about anywhere through the day.
Given the continued cold air aloft, there still is an outside
chance of isolated thunderstorms. However, do not think there is a
high enough chance for any thunderstorm mention at this time. Snow
levels will remain quite low, 2500-3000 feet in the morning then
rising to 3500-4000 feet in the afternoon. So, there will continue
to be a threat of winter weather conditions in the local mountains
(resulting in the WINTER STORM WATCH continuing through Thursday
evening).
For Friday through Sunday, forecast confidence bottoms out
dramatically. GFS is more progressive with the pattern, moving the
upper low into the Midwest Friday/Saturday with another trough
impacting the area on Sunday. Conversely, the ECMWF keeps the
upper low spinning near the 4 Corners area Friday/Saturday with a
ridge moving over the area on Sunday. Either solutions keeps the
area dry Friday/Saturday, but the GFS would indicate a chance of
some light rain on Sunday. Given the uncertainty, will not get too
cute with this time period. Will indicate dry conditions with
partly cloudy to mostly clear skies and a gradual warming trend.
Hopefully, the models will come into better agreement, allowing
for a higher confidence forecast next weekend.
&&
.AVIATION...08/0104Z.
At 00Z, the marine layer depth was around 2300 feet deep at KLAX.
The top of the marine inversion was around 3300 feet with a
temperature of around 10 degrees Celsius. There was another
inversion up to around 6200 feet.
Moderate confidence in the current forecast. Higher confidence in
timing, less confidence in flight categories.
North of Point Conception, LIFR to IFR conditions are likely to
spread in between 04Z and 13Z. Conditions will improve one
category
South of Point Conception, ceilings at or below 5000 feet are
very likely for coastal and valley terminals after 02Z and clear
northwest to southwest between 12Z and 22Z. MVFR conditions will
likely develop over the area through 10Z. There is a slight chance
of IFR conditions in drizzle.
KLAX...Ceilings at or below 5000 feet will spread in between 01Z
and 04Z and very likely persist through at 17Z. There is a 40
percent chance of a later clearing as late as 20Z. There is a 80
percent chance of MVFR conditions between 06Z and 13Z. There is a
10 percent chance of IFR conditions in drizzle.
KBUR...Ceilings at or below 5000 feet will spread in between 02Z
and 05Z and very likely persist through at 19Z. There is a 40
percent chance of a later clearing as late as 22Z. There is a 80
percent chance of MVFR conditions between 06Z and 15Z. There is a
20 percent chance of IFR conditions in drizzle.
&&
.MARINE...07/837 PM.
A moderately strong storm will move through the coastal waters
Tuesday through Thursday bringing a chance of rain and
thunderstorms.
For the Outer Waters... Small Craft Advisory (SCA) level winds
and seas will continue through Wednesday night. SCA level seas
will likely diminish on Thursday but SCA level winds will continue
through Friday.
For the Inner Waters north of Point Sal... SCA level winds and
seas will continue through late Monday night with a brief lull in
winds in the morning hours. Seas will diminish early on Tuesday
but then increase to SCA level again by Tuesday night and continue
through Wednesday. Winds will remain below SCA level Tuesday and
Wednesday and both winds and seas will be below SCA level Thursday
and Friday.
For the Inner Waters south of Point Conception... SCA level winds
will likely develop late on Monday and continue through Wednesday.
The strongest winds will be in the afternoon and evening hours.
Otherwise, conditions will remain below SCA levels.
&&
.BEACHES...07/837 PM.
Surf along the Central Coast has dropped below advisory criteria
but will remain elevated overnight. Another large swell will
arrive on Monday and will likely bring high surf to the area
through Thursday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch in effect from Tuesday evening through
Thursday evening for zones 52>54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Tuesday for
zones 645-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect from 9 PM Monday to 3 AM PST
Wednesday for zones 650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
High surf and dangerous rip currents are likely through the
middle of the week. Gusty west to northwest winds will create
driving and boating hazards at times through Wednesday. A winter
storm will bring rain and snow to the area Wednesday and Thursday.
&&
PUBLIC...Thompson
AVIATION...Hall
MARINE...Kj
BEACHES...Kj
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:04 AM PST | Wind Advisory | LOX | 23 hr |
Nearby
High Surf Advisories in California, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.